Alert archive / Wisconsin / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Green Bay, WI

January 20, 201122 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 20, 2011, 3:35 AM CST for 22 counties in Wisconsin. It took effect at Jan 20, 2011, 8:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2011, 3:35 AM CST (09:35 UTC)
In effect from
Jan 20, 2011, 8:00 PM CST
Expired
Jan 21, 2011, 11:00 AM CST
In force
15 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS43 KGRB 200935
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CST THU JAN 20 2011

...DANGEROUS WIND CHILLS TONIGHT AND EARLY FRIDAY...

.A COLD FRONT WILL MOVE THROUGH TODAY AND BRING BITTERLY COLD AIR
INTO NORTHERN AND CENTRAL WISCONSIN TONIGHT. THE COMBINATION OF
SUBZERO TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND
CHILLS OF 25 TO 35 BELOW ZERO TONIGHT THROUGH EARLY FRIDAY.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201745-
/O.NEW.KGRB.WC.Y.0001.110121T0200Z-110121T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
335 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
FRIDAY. 

* WIND CHILL VALUES: 25 TO 35 BELOW ZERO.

* OTHER IMPACTS: FROSTBITE CAN OCCUR IN LESS THAN 30 MINUTES
  WITHOUT PROPER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
4 follow-up statements
404 
WWUS43 KGRB 201714
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1114 AM CST THU JAN 20 2011

...DANGEROUS WIND CHILLS TONIGHT AND EARLY FRIDAY...

.A COLD FRONT MOVING THROUGH THE STATE TODAY WILL BRING BITTERLY
COLD AIR INTO REGION TONIGHT. THE COMBINATION OF SUBZERO
TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE WIND CHILLS OF
25 TO 35 BELOW ZERO TONIGHT THROUGH EARLY FRIDAY.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-210315-
/O.CON.KGRB.WC.Y.0001.110121T0200Z-110121T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1114 AM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST FRIDAY. 

* WIND CHILLS OF 25 TO 35 BELOW ZERO ARE EXPECTED FROM LATE THIS
  EVENING THROUGH FRIDAY MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 30
  MINUTES WITHOUT PROPER PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
268 
WWUS43 KGRB 210141
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CST THU JAN 20 2011

...LOW WIND-CHILL INDICES EXPECTED OVERNIGHT...

.ARCTIC AIR SURGING INTO THE AREA ON NORTHWEST WINDS WILL DRIVE
AIR TEMPERATURES WELL BELOW ZERO TONIGHT. WIND CHILLS OF 25 TO 35
BELOW ZERO ARE EXPECTED OVERNIGHT.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
/O.CON.KGRB.WC.Y.0001.110121T0200Z-110121T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
741 PM CST THU JAN 20 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

* WIND CHILLS OF 25 TO 35 BELOW ZERO ARE OVERNIGHT THROUGH FRIDAY
  MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 30 
  MINUTES WITHOUT PROPER PROTECTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

JS
066 
WWUS43 KGRB 210945
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CST FRI JAN 21 2011

...DANGEROUS WIND CHILLS THIS MORNING...

.SUBZERO TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL
COMBINE TO PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO THIS MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211500-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-110121T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
345 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILLS OF 25 TO 35 BELOW ZERO WILL CONTINUE THIS MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN LESS THAN 30 
  MINUTES WITHOUT PROPER CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
110 
WWUS43 KGRB 211448
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
848 AM CST FRI JAN 21 2011

...DANGEROUS WIND CHILLS THIS MORNING...

.SUBZERO TEMPERATURES AND NORTHWEST WINDS AROUND 10 MPH WILL
COMBINE TO PRODUCE WIND CHILLS OF 20 TO 35 BELOW ZERO THIS
MORNING.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211700-
/O.EXT.KGRB.WC.Y.0001.000000T0000Z-110121T1700Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
848 AM CST FRI JAN 21 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* WIND CHILLS OF 20 TO 35 BELOW ZERO WILL CONTINUE THIS MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN 20 MINUTES WITHOUT
  PROPER CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TSK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 2:46 PM CST, 12 hours 49 minutes earlier.

Area forecast discussion, Jan 19, 2:46 PM CST, 12 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CST WED JAN 19 2011

.SHORT TERM...TONIGHT INTO THURSDAY.

SHORT WAVE THAT BROUGHT LIGHT SNOW/FLURRIES TO THE AREA THIS
MORNING IS NOW PULLING EAST INTO LAKE MICHIGAN. HIGH PRESSURE AT
THE SURFACE TO SHIFT EAST THROUGH SOUTHERN WI/NRN IL TONIGHT.
MODELS ALL SUGGEST SOME GRADIENT REMAINING OVERNIGHT. CLOUDS
CLEARED LATE THIS MORNING...EARLY AFTERNOON ONLY TO BE REPLACED BY
CONVECTIVE CU FOR THE AFTERNOON. EXPECT SOME CLEARING THIS EVENING
AS CURRENT CU DISSIPATES...THOUGH STILL SEE CLOUDS UPSTREAM. IN
ADDITION WAA AHEAD OF NEXT SHORT WAVE TO MOVE THROUGH OVERNIGHT.
WILL SIDE WITH EARLIER FORECAST AND GO TOWARDS WARMER GUIDANCE...A
BIT LOWER THAN EARLIER FORECAST PACKAGE.

ARCTIC COLD FRONT WILL ENTER THE FORECAST AREA THURSDAY AFTERNOON.
EXPECT SOME LIGHT SNOW AND FLURRIES WITH ITS PASSAGE. MODELS
PRETTY CONSISTENT ON COLD AIR ENTERING LATER IN THE AFTERNOON.
WILL NOT SHOW ANY FALLING TEMP TREND AT THIS TIME. THOUGH LATEST
ECMWF CAME IN A BIT FASTER...NAM USUALLY BETTER WITH COLD AIR.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

UPPER LEVEL FLOW WAS FORECAST TO RETAIN ITS GENERAL PATTERN OF A RIDGE
IN THE EASTERN PACIFIC AND TROUGH OVER THE CENTRAL/EASTERN CONUS.
FLOW ACROSS WISCONSIN BECOMES NORTHWEST LATE THIS WEEK BEFORE
BECOMING MORE ZONAL DURING THE EARLY PART OF NEXT WEEK. CLIPPER
TYPE SYSTEMS IN THE NORTHERN BRANCH OF THE UPPER FLOW MAY BRING A
CHANCE OF SNOW TO THE REGION WHILE MORE SIGNIFICANT SYSTEMS IN THE
AMPLIFIED SOUTHERN BRANCH REMAIN SOUTH OF THE AREA. NO MAJOR
SYSTEMS WERE FORECAST TO REACH THE FORECAST AREA THROUGH THE
MIDDLE OF NEXT WEEK...BUT SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE
AT TIMES WITH COLD AIR PASSING OVER LAKE SUPERIOR.

NORTHWEST FLOW WILL RESULT IN RATHER COLD TEMPERATURES THURSDAY
NIGHT AND ENOUGH WIND IS EXPECTED THAT WIND CHILLS COULD APPROACH
WARNING CRITERIA IN PARTS OF THE CWA. EXPECT A GRADUAL WARM UP AS
THE UPPER FLOW BECOMES MORE ZONAL. BUT IT WILL PROBABLY TAKE UNTIL
THE MIDDLE OF NEXT WEEK BEFORE TEMPERATURES REACH SEASONAL
NORMALS.
&&

.AVIATION...CURRENT MVFR CU TO DISSIPATE TOWARDS SUNSET. VFR
CONDITIONS EXPECT THROUGH MUCH OF NIGHT. ARCTIC FRONT TO MOVE
THROUGH THU AFTERNOON WITH SCATTERED SNOW SHOWERS AND GUSTY WEST
TO NORTHWEST WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Jan 19, 2:41 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CST WED JAN 19 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
241 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WIND CHILL READINGS WILL APPROACH DANGEROUS LEVELS THURSDAY NIGHT
AND FRIDAY MORNING. ANYONE WHO HAS PLANS TO BE OUTDOORS SHOULD
DRESS APPROPRIATELY AND COVER ANY EXPOSED SKIN. FROST BITE ON
EXPOSED SKIN CAN OCCUR WITHIN 30 MINUTES WITH WIND CHILLS THIS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-202045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
241 PM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:42 AM CSTGale WarningGRB24 hr
Jan 20, 3:42 AM CSTSmall Craft AdvisoryGRB24 hr

Nearby

Wind Chill Advisories in Wisconsin, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.